Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Nausea from back pain?

AnonymousUserAnonymousUser Posts: 51,513
edited 06/11/2012 - 1:20 PM in Upper Back Pain, Thoracic
Hi All -
Does anyone else get nausea from their thoracic back pain? Sometimes I feel like my pain in so deep in my back it feels almost like it's reached my stomach internally and is making my back hurt. It's hard for me to tease this apart though, because occasionally my back hurts so bad it's almost like the pain makes my stomach hurt, plus my pain causes a rapid heart rate which can make you sick to your stomach as well. Add to all that icky pain meds that make the tummy oh so unhappy and it's really confusing!

So can anyone help me clear this up? Is it possibly that it's my back pain itself that's making my stomach hurt? If so, what can I do other than eat pepto (which really doesn't help all that great). I've lost 17 pounds in the past month alone because of this - I just have no appetite, and have been experiencing lots of vomiting when I do eat which I'm attributing to my Lyrica and Fentenayl. I was only 120 pounds to start with, so I just look terrible now that I'm at about 100lbs. I really want to gain weight back, but with my tummy feeling icky I have to force myself to eat anything during the day.

I went to my PCP about this, and she gave me two meds: one that's normally Rx to take every day to treat acid reflux, and another to take when I'm having these episodes of vomiting to treat the nausea. It's normally Rx for people dealing with nausea from chemotherapy so I know it should be strong enough, but it's really not working. I go back to my PM doctor on Tuesday, so I'll ask him about it too.

Any suggestions would be so appreciated....
advertisement

Comments

  • ohh man sorry for the nausea. it only gets that way round toward the end of the week,and only if ime pushing the red so to speak, theres obligations in life and sometimes ya gotta power through...but dang to have this all the time? ime sorry for that, maybe check with a nuero to see if there is a connection..i hope you find releaf real soon!
    If you can try to find foods wth a high BV(Biological value) that way you can keep your strength up.
    keep that chin up and i hope you find waht you need from the docs.ask the pharmacist about those liquid protien drinks,or meal replacement drinks,and see if they are compatable to your meds and dietary needs
  • I have gotten very nauseas from being in pain.
    Pain to my knowledge will do that to alot of ppl. Especially when certain meds are involved also.
    It hasn't happened lately to me. But I did loose 30 lbs when I was in alot of pain and knowone seemed to figure out the problem. (mabye tests would of helped) but hey some ER's are just lazyyyyyy..
    This is something to really bring up to your dr.
    It could be something else causeing you to be nauseas and not your pain.
    After taking years of motrin etc. I developed very big ulcers and was so nausea's I could only get down soup.
    Not saying what it is at all. But just an example.

    Please call that dr and tell them whats up hun.
    Hope you feel better soon!!! I feel your pain.

    Take care
    Terri ;) ;)
  • ever since the ALIF I have suffered with nausea especially if I have been ;;active ;; I say active in the loosest of terms ..all it takes is a ,little activity like a swim or wash the car ,and the following day I will have almighty pain in the back that transfers to my front and make me feel sick ..the doctor has told me that is referred pain ..its awful ..I take cyclazine to help with the sickness
    tony{UK}
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • The only time I got nausea was because the pain was so bad it made me chuck.

    It could be the combination of meds you take. Sometimes pain meds will make you vomit at first until you get used to them. The problem with the anti nausea meds that people take to stop feeling sick with chemo, is that they are supposed to make you very constipated. I only know because my father was on them, they stopped his nausea but made his constipation much worse. They are very expensive and I thought that is why they didn't give him the meds at first, but I spoke to the Dr and she said they were really bad for constipation. I can't remember the name of them.

    My dad did not tolerate Lyrica at all. He was very nauseas with painkillers at first but a nurse suggested eating before he had his meds, it calmed his stomach down.

    Maybe if you change your primary pain med to something you can tolerate more easily that may help. Also look on drugs.com and see if the meds combination has a side effect of nausea. I quickly had a look at Fentanyl and Lyrica and they look ok but you can check the interactions of the other drugs as well, nausea may be a side effect of one of the combinations.
  • So sorry to hear you are suffering like this but you're not alone. I suffer with chronic lower back pain too have have done for just over 2 years. I have had two lots of surgery Microdisectomy and an ALIF (anterior lumbar inter body fusion) plus heaps of injections. I had relief for several months after the fusion but now the pain is increasing again. I am on methadone for the pain and baclofen. Dr has tried alternatives but my tummy can't handle it. I throw up daily and can't stomach food. The pain is worsening as can't keep the Meds down! This is no way to live. I am seeing a pain specialist this coming Tuesday and praying he can help in some way. My dr has spoken to me about the possibility of an implantable but I'm not sure how that will work. I'm only 36 but feel 86. Has anyone else been through this and if so what did you do/receive that helped?!
  • What happen to me was that I hurt myself at the gym
    Trying lifting to heavy and I sprained the left side of my back and pinch a nerve on top of the left side of the stomach
    I first thought I was getting sick again because I had a bacteria called H pylori and I thought maybe the virus came back
    So I went to the doctor and I told him that the left side of the top of my stomach and also the left side of my back hurt like a stabbing pain and he told me to take it easy and he thought that maybe I had acid reflux ,he told me , if it gets worst to go to the emergency so two days after I felt nausea and my stomach and back was hurting ,in the hospital they did a lot of tests, blood works,ct scan,x-ray and endoscopy and they found nothing they told me that my stomach was normal. And having the pain I decide it to go to the chiropractor and that's when everything got worst , he did 3 adjustments on the middle of my back and through out the day the pain got worst I felt like someone just kicked the crap out of me on my back and I had to call in sick from work the day after and that's also when my whole stomach started to hurt not just the top anymore but the whole stomach now.
    I couldn't sleep well I couldn't eat that much and I went to a different chiropractor and I told him my story and to be honest he got my feeling a bit better but still having a bit of stomach pain so today I went to the doctor and he told me that he thinks that he chiropractor that did the 3 adjustments must of pinch a nerve the one that works for my stomach
    He just told me to be active but to take it easy on the weights for a while , to go light until I heal.
    End of story just want to tell my story incase someone goes through the same thing that I went through
    It really sucks being sick and not knowing what you have I know it was my fault but the chiropractor made it also worst
    I'm not trying to put chiropractors down because some are good and know what they're doing but also some that don't!! end of the day!! I learn my lesson
    Paul
  • SavageSavage Posts: 2,854
    edited 10/18/2015 - 4:20 AM
    Welcome to Spine-Health
    Please click on link for helpful information!
  • SavageSavage Posts: 2,854
    edited 10/18/2015 - 4:26 AM
    Welcome to Spine-Health
    Please click on link for helpful information!
advertisement
Sign In or Register to comment.